First of all, I am also on Citalopram (Celexa). The doctor that started you on 10 mg, did you a favor. 10 mg is not a therapeutic dose of Citalopram, 20 mg being the lowest therapeutic dose, but by starting you on 10 mg, this helps to keep start-up side effects away. And simply put, the neurologist that told you that Citalopram (Celexa) wouldn't cause any issues, was very wrong. While some individual have little to no start-up side effects, many individuals have start-up side effects when being placed on a selective serotonin reuptake inhibitor (SSRI). This occurs because when you start a SSRI anti-depressant such as Citalopram, serotonin levels in the body are immediately increased. Classic symptoms include an actual increase in anxiety, insomnia, loss of appetite, sweating, and hot/cold sensations, to name a few. I had all these symptoms, Lau. The one saving grace is that all the symptoms are temporary, usually only lasting 2-3 weeks.
Has the doctor that placed you on Citalopram, mentioned to you about going up to 20 mg? As I mentioned, 20 mg is considered the lowest therapeutic dose for this SSRI. Staying on 10 mg may not provide you with any benefit at all.
Once you are on 20 mg, it usually takes 3 to 12 weeks to see improvement. One will usually see degrees of improvement during this time.
Citalopram is considered a really good anti-depressant, Lau, and it has helped me, tremendously.
Hope this helps to answer a few of your questions. If you have anymore, please feel free to post them.
The best to you, Lau!... Chuck